The dynamics of Cosserat nets

Gratus, J. and Tucker, R. W. (2003) The dynamics of Cosserat nets. Journal of Applied Mathematics, 2003 (4). pp. 187-226. ISSN 1687-0042

Full text not available from this repository.

Abstract

A formulation of the dynamics of a collection of connected simple 1-dimensional Cosserat continua and rigid bodies is presented in terms of sections of an SO(3) fibration over a 1-dimensional net. A large class of junction conditions is considered in a unified framework. All the equations of motion and junction conditions are derived as extrema of a constrained variational principle on the net and are analysed perturbatively for structures with Kirchhoff constitutive properties. The whole discussion is based on the notion of a Cosserat net and its contractions obtained by taking certain limits that transform Cosserat elements to rigid structures. Generalisations are briefly discussed within this framework.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Applied Mathematics
Uncontrolled Keywords:
/dk/atira/pure/researchoutput/libraryofcongress/qc
Subjects:
ID Code:
10384
Deposited By:
Users 810 not found.
Deposited On:
11 Jul 2008 15:46
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Jan 2020 05:58